Hail, Young
- When
- April 13, 2:56 PM CST
- Where
- Young County, Olney
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.370, -98.770
A strong surface low and dryline interacted with a very unstable atmosphere over North Texas. Large hail, damaging winds, and tornadoes were reported as strong storms developed.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
A strong surface low and dryline interacted with a very unstable atmosphere over North Texas. Large hail, damaging winds, and tornadoes were reported as strong storms developed. A total of 5,500 cars and 3,500 homes and businesses were reportedly damaged by hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 13, 2:37 PM CST, 19 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 337 PM CDT FRI APR 13 2007 .UPDATE... HAVE SENT AN UPDATED ZONE FORECAST PRODUCT TO INCLUDE THE NEW PDS /PARTICULARLY DANGEROUS SITUATION/ TORNADO WATCH WITH INCLUDED THE AREA EAST OF TORNADO WATCH 133 EAST TO BONHAM...TO CORSICANA...TO MEXIA...TO TEMPLE. #58 && .PREV DISCUSSION... /ISSUED 310 PM CDT FRI APR 13 2007/ DISCUSSION... THE 20Z SURFACE ANALYSIS INDICATES THAT THE WARM FRONT EXTENDED FROM NORTH OF CISCO...STEPHENVILLE...HEARNE LINE...WHILE THE DRY LINE EXTENDED EAST OF A SAN ANGELO AND ABILENE...TO JUST WEST OF VERNON. TEMPERATURES HAVE CLIMBED INTO THE LOWER 80S IN THE SOUTHWESTERN ZONES IN THE WARM SECTOR. THE POTENTIAL FOR VERY LARGE HAIL...DAMAGING WINDS...AND TORNADOES IN ON THE INCREASE ACROSS NORTH TEXAS FOR THE LATE AFTERNOON THROUGH EVENING PERIOD. THE STORM PREDICTION CENTER HAS INCREASE MOST OF NORTH TEXAS TO HIGH RISK OF SEVERE...AND A PDS TORNADO WATCH WILL LIKELY BE ISSUED DURING THE NEXT HOUR THE DRY LINE WILL MOVE EAST TO THE I-35 CORRIDOR 03-04Z. THE COLD FRONT WILL OVERTAKE THE DRY LINE LATE THIS EVENING AND SWEEP THROUGH THE REST OF NORTH TEXAS OVERNIGHT. THUNDERSTORM CHANCES WILL END AT THAT POINT...BUT WE MAY SEE SO SHOWERS CONTINUE ACROSS THE EAST INTO THE SATURDAY MORNING. DRIER COOLER WEATHER WILL OCCUR SATURDAY AFTERNOON THROUGH SUNDAY...WITH SOME PATCHY FROST POSSIBLE SUNDAY MORNING...MAINLY ACROSS THE NORTH. THERE WILL BE ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY NIGHT THROUGH TUESDAY NIGHT AS ANOTHER UPPER LEVEL SYSTEMS AFFECTS THE AREA. #58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 47 56 40 70 49 / 90 10 10 0 0 WACO, TX 51 59 37 72 48 / 60 10 0 0 0 PARIS, TX 48 53 35 66 46 / 100 20 10 0 0 DENTON, TX 46 56 36 69 46 / 90 10 0 0 0 MCKINNEY, TX 48 55 38 69 43 / 100 10 10 0 0 DALLAS, TX 49 56 40 68 49 / 100 10 10 0 0 TERRELL, TX 54 56 38 68 47 / 100 10 10 0 0 CORSICANA, TX 53 58 39 68 49 / 90 10 10 0 0 TEMPLE, TX 55 61 39 76 48 / 50 10 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 84/58
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 310 PM CDT FRI APR 13 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-141000- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 310 PM CDT FRI APR 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A HIGH RISK FOR SEVERE STORMS THIS EVENING ACROSS ALMOST ALL OF NORTH TEXAS. SCATTERED THUNDERSTORMS WILL DEVELOP DURING THE LATE AFTERNOON AND EVENING HOURS ALONG AND AHEAD OF A DRY LINE AND A WARM FRONT THAT WILL BE MOVING INTO THE AREA. THE ATMOSPHERE WILL BECOME INCREASINGLY UNSTABLE SOUTH OF THE WARM FRONT WHICH IS EXPECTED TO BECOME DRAPED ALONG AND NORTH OF THE I-20 CORRIDOR THIS EVENING. STRONG WINDS IN THE ATMOSPHERE WILL CHANGE DIRECTION WITH HEIGHT... WHICH MEANS THUNDERSTORMS WILL HAVE THE POTENTIAL TO ROTATE AND PRODUCE SIGNIFICANT SEVERE WEATHER. HAIL UP TO THE SIZE OF BASEBALLS...DAMAGING WINDS IN EXCESS OF 70 MPH...AND TORNADOES WILL BE POSSIBLE WITH THE MOST SEVERE THUNDERSTORMS. THUNDERSTORMS WILL END FROM WEST TO EAST ACROSS THE AREA LATE THIS EVENING AS THE DRY LINE AND COLD FRONT MOVE ACROSS THE AREA. .DAYS TWO THROUGH SEVEN... WINDY AND MUCH COOLER CONDITIONS WILL ARRIVE BEHIND THE COLD FRONT SATURDAY...WHICH WILL LIKELY MAKE AREA LAKES VERY CHOPPY AND EAST-WEST ORIENTED ROADS AND HIGHWAYS HAZARDOUS TO HIGH PROFILE VEHICLES. PATCHY FROST IS POSSIBLE SUNDAY MORNING...NORTHWEST OF A GOLDTHWAITE...MERIDIAN...EMORY LINE. A CHANCE FOR THUNDERSTORMS WILL RETURN TO THE AREA LATE MONDAY NIGHT THROUGH WEDNESDAY MORNING NEXT WEEK...AS ANOTHER STORM SYSTEM AFFECTS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUESTED ACROSS MUCH OF NORTH TEXAS THIS AFTERNOON AND INTO THE EVENING HOURS. 84
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
309 PM CDT FRI APR 13 2007
TXZ100-115-132045-
YOUNG TX-STEPHENS TX-
309 PM CDT FRI APR 13 2007
...SIGNIFICANT WEATHER ADVISORY FOR...
STEPHENS COUNTY
YOUNG COUNTY
AT 309 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
DEVELOPING THUNDERSTORMS 14 MILES SOUTHWEST OF BRECKENRIDGE...MOVING
NORTHEAST AT 30 MPH. THESE STORMS WILL CONTINUE TO RAPIDLY
INTENSIFY AND COULD QUICKLY BECOME SEVERE OVER THE NEXT SEVERAL
MINUTES.
CITIES IN THE PATH OF THIS STORM INCLUDE BRECKENRIDGE...GRAHAM AND
OLNEY.
PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR
NORTH CENTRAL TEXAS.
LAT...LON 3294 9910 3296 9896 3340 9895 3339 9843
3295 9843 3294 9858 3251 9858 3252 9910
DUNNSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
331 PM CDT FRI APR 13 2007
TXZ100-132100-
YOUNG TX-
331 PM CDT FRI APR 13 2007
...SIGNIFICANT WEATHER ADVISORY FOR...
YOUNG COUNTY
AT 331 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES SOUTH OF NEWCASTLE...MOVING NORTHEAST
AT 40 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE GRAHAM AND OLNEY.
HALF INCH DIAMETER HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED
FROM THIS STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR
NORTH CENTRAL TEXAS.
LAT...LON 3305 9894 3340 9895 3340 9879 3339 9878
3339 9843 3295 9843 3296 9896 3304 9896
DUNNSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
333 PM CDT FRI APR 13 2007
TXZ129-132100-
EASTLAND TX-
333 PM CDT FRI APR 13 2007
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN EASTLAND COUNTY
AT 333 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES WEST OF CISCO...MOVING NORTHEAST AT 40
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CISCO...EASTLAND AND RANGER.
HALF INCH DIAMETER HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED
FROM THIS STORM. THIS STORM WILL LIKELY CONTINUE TO INTENSIFY OVER
THE NEXT SEVERAL MINUTES. A SEVERE WEATHER WARNING WILL LIKELY BE
NEEDED SOON.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR
NORTH CENTRAL TEXAS.
LAT...LON 3226 9911 3250 9911 3251 9910 3251 9861
3250 9860 3250 9848 3238 9868 3233 9873
3225 9912
DUNNSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
351 PM CDT FRI APR 13 2007
TXZ101-116-132115-
JACK TX-PALO PINTO TX-
351 PM CDT FRI APR 13 2007
...SIGNIFICANT WEATHER ADVISORY FOR...
JACK COUNTY
NORTHERN PALO PINTO COUNTY
AT 351 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS 18 MILES EAST OF BRECKENRIDGE...APPROACHING
POSSUM KINGDOM STATE PARK...MOVING NORTHEAST AT 40 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BRYSON...GRAFORD...JACKSBORO
AND POSSUM KINGDOM STATE PARK.
HALF INCH DIAMETER HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED
FROM THIS STORM.
IF THESE STORMS INTENSIFY...A SEVERE WEATHER WARNING MAY BE NEEDED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SATURDAY MORNING
FOR NORTH CENTRAL TEXAS.
LAT...LON 3294 9856 3294 9843 3295 9842 3320 9841
3333 9828 3336 9824 3302 9793 3300 9806
3296 9807 3274 9857
DUNNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
356 PM CDT FRI APR 13 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM HAIL OLNEY 33.36N 98.76W
04/13/2007 E0.88 INCH YOUNG TX EMERGENCY MNGRThe Dyess AFB radar (KDYX), 103 km away, was scanning. The volume nearest the first event began at 20:55 UTC.
23 hail, 12 thunderstorm wind, 5 tornado. Local standard time, as filed.
Breckenridge PD reported several trees down in town.
Storage shed damaged and power lines blown down.
Golfball-size hail was reported in town.
Several reports of roof damage and large tree limbs blown down.
Golfball-size hail reported.
Hen egg-size hail reported.
Measured by trained spotter.
Golfball-size hail reported.
Damage to cars and trees reported.
Golfball-size hail reported.
This tornado was captured on video by storm chasers. It touched down just west of Highway 377 and just south of Loop 820. It then travelled to Meadows West Park before dissipating. The tornado damaged fences, trees, and street signs. The facade of a business was also slightly damaged.
Tennis ball-size hail reported by off-duty employee.
One tree blown down.
Baseball-size hail reported at the forecast office.
This tornado touched down near Sylvania Park, just southwest of the intersection of Beach and Belknap Streets. Severe damage occurred on Wheeler Street from North Beach to Haltom Road, and along Elliott Reeder Road from Haltom Road east approximately a half mile. A fatality also occurred in this area. Substantial roof damage was done to a grocery store, several homes, and a church. Another church suffered steeple damage. Several commercial buildings along Elliott Reeder Road were damaged and numerous recreational vehicles and tractor-trailers were damaged or destroyed. Trees and power lines were also downed. Near the intersection of Riverbend and Jack Newell Roads, a commercial building suffered partial collapse of an east-facing wall. Intermittent damage to trees, fences, and at least one home occurred in the River Trails subdivision, west of the tornado track. The tornado dissipated just west of Precinct Line Road. Winds speeds were estimated at 100-110 MPH. Haltom City and Fort Worth officials estimated about two million dollars in property losses within the two cities.
Tennis ball-size hail fell for about 5 minutes and damaged cars, businesses, and homes.
Golfball-size hail reported at Northeast Mall. Many cars had dents and some had cracked or broken windshields.
On Grand Prairie/Arlington border.
Teacup-size hail reported in town. Hundreds of cars, homes, and businesses were damaged.
An area of concentrated wind damage was noted near the intersection of John West Road and Buckner Boulevard. Several trees, tree limbs, and fences were downed. Roof damage to apartments was also noted.
Limbs broken off trees.
Reported at State Highway 22 near Laguna Park.
Limbs broken off trees.
Limbs broken off trees.
Trees and signs down along U.S. 80 near Terrell.
The tornado touched down just east of the intersection of Highways 548 and 276. Two barns were completely destroyed and fences were downed. Estimated wind speeds were 80 MPH.
A brief tornado damaged trees south of Greenville.
Limbs, branches and trees were blown down near Lone Oak.
Golfball-size hail reported.
One tree down in Como.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Tornado, Tarrant | 2007-04-13 | 40 | Male | Outside/Open Areas | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyThe tornado archive for Texas, 2007Warnings in Texas, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 24339, 24361, 24340, 24362, 24341, 24342, 24343, 24363, 24344, 24345, 24491, 24346, 24347, 24348, 24349, 24350, 24684, 24351, 24364, 24352, 24686, 24353, 24354, 24355, 24356, 24370, 24357, 24358, 24359, 24688, 24365, 24360, 24366, 24490, 27287, 24691, 30124, 24367, 25556, 24368.